My mother has been having "attacks" for the last year. The are coming more and more frequently, the last one exactly one month apart. She is 66, a smoker in average health - I say average because she doesn't have the best eating habits, doesn't exercise and is fairly reclusive. She has been on pain meds for back pain every since I can remember (the "O" meds).
Her attacks start with excessive sweating, heartburn, hiccups and then ultimately this "horrible feeling" in the pit of her stomach. She can barely move, eat, drink, etc. Sometimes, diarehha accompanies the symptoms. She is forced to go to the ER every time she has an attack, this week alone, she was there 4 days in a row. During some of her attacks, she has an undiagnosed UTI. The only temporary cure seems to be 4 mg of Dilaudid - no more and no less. During her last visit, they gave her Dilaudid in pill form to take home, those did not work for the latest attack.
During these attacks, her blood pressure is high - 233/160.
She has had every test done and nothing is coming back. We have seen all sorts of doctors, she is currently under the care of a GI. She is being turned away at her local ER as they think she is an addict so I am forced to drive an hour to pick her up and an hour back to take her to my local (larger) hospital. After her attacks have run their course, she feels great...energized, etc. but it doesn't last long.
I am at a loss. I have searched the internet looking for potential causes and come up empty every time. We joke that she should be on Mystery Diagnosis but truly, it's not a funny situation. I decided to post on this forum to see if anyone knows of anything (not thinking of the obvious, Crons, etc - we've been there, done that).
Any help, insight, suggestions, etc., would be GREATLY appreciated.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?